Haleon is recalling eight lots of the popular cough syrup Robitussin due to “microbial contamination,” per a recent advisory by the US Food and Drug Administration.

The tainted products in question are the Robitussin Honey CF Max Day and Nighttime, which are used to alleviate symptoms associated with cold, flu, hay fever and other respiratory allergies, the regulatory agency states.

According to the PSA, the use of these contaminated products could result in “severe or life-threatening adverse events” in immunocompromised individuals.

Potentially fatal complications include fungemia — the presence of fungus or yeasts in blood — disseminated fungal infection.

And while non-immunocompromised are unlikely to experience adverse effects, “the occurrence of an infection that may necessitate medical intervention cannot be completely ruled out,” per the advisory.

To prevent contamination, Haleon urges customers who have purchased this product to stop consumption immediately.

They also urge clients to “contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this product.”

Adverse reactions or other issues pertaining to the product may be reported to the FDA’s MedWatch Adverse Event Reporting program either online, via regular mail (the form can be downloaded here) or by submitting a fax to 1-800-FDA-0178.

As of yet, Haleon has not received any reports of symptoms stemming from this recall.

Share.
2024 © Network Today. All Rights Reserved.